Cancer and Oncology Nursing Flashcards
7 cards from real AOCNP practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 7 Cancer and Oncology Nursing flashcards as text
A patient receiving cisplatin-based chemotherapy develops tinnitus and high-frequency hearing loss. Which intervention is the nurse's priority?
Answer: Notify the oncologist immediately and document findings
Ototoxicity is a serious cisplatin toxicity that should be promptly reported to the oncologist as it may require dose modification or discontinuation.
Which laboratory finding is most consistent with tumor lysis syndrome (TLS)?
Answer: Hyperkalemia, hyperphosphatemia, hypocalcemia, and hyperuricemia
TLS is characterized by hyperkalemia, hyperphosphatemia, hypocalcemia, and hyperuricemia from rapid tumor cell lysis releasing intracellular contents.
A nurse is caring for a patient with malignant hypercalcemia. Which symptom would the nurse expect to assess?
Answer: Bradycardia, confusion, constipation, and polyuria
Malignant hypercalcemia presents with bradycardia, altered mental status, constipation, and polyuria (stones, bones, groans, moans).
Which cancer has the highest association with paraneoplastic syndrome of inappropriate antidiuretic hormone secretion (SIADH)?
Answer: Small cell lung cancer
Small cell lung cancer is the most common malignancy associated with SIADH due to ectopic ADH production by tumor cells.
An oncology nurse is assessing a patient for superior vena cava (SVC) syndrome. Which early sign should prompt immediate action?
Answer: Facial edema and arm swelling worse in the morning
Facial and arm edema that is worse upon awakening is an early hallmark of SVC syndrome due to venous obstruction.
When administering a vesicant chemotherapy agent peripherally, the patient complains of burning and the nurse notes swelling at the IV site. What is the priority intervention?
Answer: Stop the infusion immediately, leave the needle in place, and aspirate residual drug
The priority is to stop the infusion and leave the needle in place to aspirate residual drug before applying antidote, per extravasation management protocol.
Which grading scale is most widely used to classify chemotherapy-induced adverse effects in clinical oncology practice?
Answer: NCI Common Terminology Criteria for Adverse Events (CTCAE)
The NCI CTCAE is the standardized tool used in oncology to grade the severity (grades 1–5) of treatment-related adverse events.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- oncc.org — Score validity, registration, test delivery, fees, retake fee, score release, time limit, exam information · verified Oct 2026